Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

On the reconstruction of low-frequency moments in acoustic scattering


Author: A. Charalambopoulos
Journal: Quart. Appl. Math. 70 (2012), 311-343
MSC (2010): Primary 35R30, 76Q05; Secondary 35J05
Published electronically: February 29, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The inverse scattering method via low-frequency moments was introduced several years ago. The specific structure of moments permitted the construction of a linear inversion algorithm that was based on the assumption that the moments were known, at least theoretically. The present work goes deeper and aims at providing a systematic method to reconstruct these moments from measurements. This turns out to be a demanding inverse problem by itself, serving to establish a realistic implementation for the underlying inversion method. It is proved herein how to determine a specific large class of moments. In addition it is proved that not all the moments are able to be determined purely from the set of data. A demanding integral equation methodology is produced to estimate the large class of the remaining moments that are not directly accessible from measurements.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35R30, 76Q05, 35J05

Retrieve articles in all journals with MSC (2010): 35R30, 76Q05, 35J05


Additional Information

A. Charalambopoulos
Affiliation: Department of Materials Science and Engineering, The University of Ioannina, 45110 Greece

DOI: http://dx.doi.org/10.1090/S0033-569X-2012-01264-X
PII: S 0033-569X(2012)01264-X
Received by editor(s): September 23, 2010
Published electronically: February 29, 2012
Article copyright: © Copyright 2012 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website